MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA25-90/I20-30
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Aneurysm (1708); Pain (1994)
Date of Event 07/16/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event have not been returned for evaluation and endologix continues to follow-up with the physician regarding the status of the explanted device.If additional information is obtained at a later time that is pertinent to this event, a follow-up report will then be submitted.
 
Event or Problem Description
The patient was initially treated with the afx abdominal aortic aneurysm stent.Approximately three (3) years post initial procedure, the patient presented to the emergence room with an evident endoleak by ct scan that the physician defined as endotension or type ii endoleak.The patient is stable but is complaining of abdominal pain.The physician elected to treat the patient by explanting the afx graft on (b)(6) 2018.In addition, the physician noted there was murky fluid around the graft prior to explant, and the culture results are pending.The patient is sick post-operatively but stable.Endologix continues to follow-up with the physician regarding the status of the explanted device.
 
Additional Manufacturer Narrative
At the completion of the clinical evaluation and based on the information received, there was unsubstantial evidence to support the reported event of an indeterminate endoleak (type ii versus type v).In addition, there was reported to be murky fluid around the graft; two blood cultures (anaerobic) were positive, but without the discharge summary (requested and not received) it cannot be determined if the septicemia came from the aortic sac.Device, user, procedure or anatomy relatedness of this complaint could not be determined.Procedure-related harms for this complaint could not be determined.The final patient status was reported to be stable post open repair.The manufacturing lot review confirmed all devices met specifications prior to release.These types of events will be monitored and trended as part of the quality system.Correction: patient code - remove 1685.Method code - remove 4118.Result code - remove 3233.Conclusion code - remove 11.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key7748518
Report Number2031527-2018-00637
Device Sequence Number1319725
Product Code MIH
UDI-Device Identifier00818009012227
UDI-Public(01)00818009012227(17)180608
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/08/2018
Device Model NumberBA25-90/I20-30
Device Lot Number1251838-003
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer07/16/2018
Initial Report FDA Received Date08/03/2018
Supplement Report FDA Received Date03/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX-VELA SUPRARENAL-LOT 1252430-021; AFX-VELA SUPRARENAL-LOT 1252430-021
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR